Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Have sore throat. Diagnosed as tonsillitis. Took penicillin. Feels sick, fever, pain in ear. Could it be ear infection?

Hi there, I have been suffering from a sore throat for a few months. After the doctors, the nurse advised me I had tonsillitis and I was prescribed penicillin to be taken for 10 days. Whilst taken the antibiotics I still felt sick and feverish, even though I was never physically sick or had a temperature. A throat swab was taken which came back positive for strep throat , therefore I was given another prescription of penicillin. I have just finished taken this but im still feeling feverish (even though my temperature is not high) and I now have pain in my ear, could this be an ear infection? If so, how can I still be having these infections after being on two courses of penicillin?
Asked On : Tue, 22 May 2012
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Ophthalmologist 's  Response
It seems from the history that you are having sore throat and diagnosed with tonsillitis.
Tonsillitis is an infective condition most commonly caused by bacterial infection.
The treatment of the condition is by use of antibiotics and antiinflammatory drugs.
The condition is not responding to two courses of penicillin indicates that the organism is resistant to penicillin.
Hence you need to use antibiotics based on the culture and sensitivity report.
Hence I advice you to consult your doctor for prescription of drugs accordingly.

Thank you
Answered: Sun, 30 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor